Texas, 2005

Damaging Wind in Texas, August 3, 2005

August 3, 2005 · NWS LCH · 1 event in 1 county or zone

Several trees were blown down.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

Several trees were blown down.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 3, 2:19 PM CST, 2 hours 31 minutes earlier.

Area forecast discussion, Aug 3, 2:19 PM CST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
319 PM CDT WED AUG 3 2005

.SYNOPSIS...MID-AFTN SFC ANALYSIS SHOWING FCST AREA UNDER THE
INFLUENCE OF VERY WEAK HI PRES MAINLY EXTENDING FROM THE ERN CONUS
TO THE NRN GULF. WATER VAPOR IMAGERY SHOWS RIDGING OVER THE CENTER
OF THE NATION W/ TROFFING DOWN THE ERN SEA BOARD THEN ACROSS THE
NERN GULF. WEAK SHEAR ZONE SET UP ACROSS THE REGION W/ A WEAK UPR
LO OVER THE BIG BEND AREA OF TX AND A S/WV OVER THE TN VALLEY
ROUNDING ERN TROF. GOES/ACARS SOUNDINGS STILL SHOWING PLENTIFUL
MOISTURE ACROSS THE REGION...COMBO W/ THE SHEAR ZONE ALLOWING FOR
SCT CONVECTION TO FIRE UP ACROSS THE AREA AS EXPECTED.

&&

.DISCUSSION...NOT LOOKING AT MUCH CHANGE FOR THE NEXT SEVERAL DAYS
AS AREA REMAINS IN A MOISTURE RICH (PWS AROUND 2 INCHES) GENERAL
WEAK TROFFING PATTERN ALOFT. AT THE SFC WEAK HI PRES OVER THE
APPALACHIANS AND DIXIE STATES WILL KEEP A SEWD MOVING CDFNT AT
BAY...WEAKENING IT AS IT APPROACHES THE FCST AREA ON FRI. EXPECT
TO SEE CONTINUED CONVECTIVE DEVELOPMENT DURING THE OVERNIGHT HOURS
OVER THE CSTL WATERS & SERN ZONES...THEN A MORE WIDESPREAD
DEVELOPMENT BEGINNING LATE MORNING AND CONTINUING THRU THE AFTN
HOURS OVER THE REMAINDER OF THE FCST AREA. CONVECTION WILL LINGER
INTO THE EVE BEFORE FINALLY DISSIPATING. POPS GENERALLY HOLDING IN
THE CHC NEIGHBORHOOD DURING DAYLIGHT HOURS...20/SOME 30 FOR THE
EVE TIME SLOT. MAY SEE SOME SLIGHT DRYING BY THE END OF THE PERIOD
AS RIDGING OVER THE ATLC BEGINS PUSHING W ACROSS THE GULF.

&&

.MARINE...GENERALLY WEAK WINDS EXPECTED WITH A LACK OF GOOD GRADIENT.

&&

.AVIATION...MAINLY VFR CONDITIONS LIKELY TO CONTINUE EXCEPT AROUND
CONVECTION & EARLY MRNG LGT FOG. INLAND TERMINALS LIKELY TO SEE
SOME MVFR CONDITIONS AROUND SUNRISE...MORE LIKE TEMPO FOR THE SRN
TERMINALS.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  75  91  75  92 /  20  40  30  40
KBPT  75  92  76  92 /  20  40  30  40
KAEX  73  92  73  93 /  20  50  30  40
KLFT  74  91  74  91 /  20  50  30  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

&&

LGE
Hazardous weather outlook, Aug 3, 5:01 AM CST, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
601 AM CDT WED AUG 3 2005

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-
216-041115-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT
20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA EXTENDING FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
601 AM CDT WED AUG 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...WEST CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE AGAIN POSSIBLE DURING THE AFTERNOON
AND EVENING HOURS. HEAVY RAIN...GUSTY WINDS...AND OCCASIONAL TO
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE
STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ABOVE NORMAL THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE END OF
THE WEEK.  NO SEVERE WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

13

The radar

The Lake Charles radar (KLCH), 55 km away, was scanning. The volume nearest the first event began at 22:48 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Newton

When
August 3, 4:50 PM CST
Where
Newton County, Deweyville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
30.300, -93.750

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469590.